Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 5, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 13, 2011, 1:05 AM PST for Harney County, Oregon. It took effect at Mar 13, 2011, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 13, 2011, 1:05 AM PST (09:05 UTC)
- In effect from
- Mar 13, 2011, 2:00 PM PDT
- Expired
- Mar 13, 2011, 12:23 PM PDT
- In force
- Issued by
- NWS Boise, ID
County Harney County, OR
The radar
The Boise radar (KCBX), 226 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WWUS75 KBOI 130905 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 305 AM MDT SUN MAR 13 2011 ORZ061-132200- /O.NEW.KBOI.WI.Y.0005.110313T2100Z-110314T0600Z/ HARNEY COUNTY- 105 AM PST SUN MAR 13 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR HARNEY COUNTY IN SOUTHEAST OREGON. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH. * TIMING...THIS AFTERNOON THROUGH 11PM SUNDAY NIGHT. * IMPACTS...STRONG WINDS WILL PRODUCE A TRAVEL HAZARD. STRONG CROSS WINDS ARE LIKELY...ESPECIALLY ON EAST WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
182 WWUS75 KBOI 131923 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 123 PM MDT SUN MAR 13 2011 ORZ061-132030- /O.CAN.KBOI.WI.Y.0005.110313T2100Z-110314T0600Z/ HARNEY COUNTY- 1223 PM PDT SUN MAR 13 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR HARNEY COUNTY IN OREGON. WIND SPEEDS IN POPULATED AREAS ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS. WINDS WILL BE STRONGER IN THE MOUNTAINS AND THROUGH PASSES AND TRAVELERS ARE ADVISED TO USE CAUTION IN THOSE AREAS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 12, 8:16 PM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 12, 8:16 PM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 916 PM MST SAT MAR 12 2011 .DISCUSSION...SMALL AREA OF WEAK SHOWERS MOVED THROUGH THE TREASURE VALLEY EARLIER THIS EVENING...DROPPING BETWEEN 0.01 AND 0.03 INCHES OF RAIN. THIS AREA HAS NOW MOVED INTO THE BOISE MTNS. NO OTHER SHOWERS ARE EXPECTED TO FORM THIS EVENING. SKIES WILL BE VARIABLY CLOUDY OVERNIGHT. LATEST GUIDANCE FROM THE NAM AND GFS ARE VERY CONSISTENT WITH THE CURRENT FORECAST...AND NO CHANGES WILL BE MADE AT THIS TIME. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT LOWER ELEVATIONS WITH LOCAL LOW VFR CEILINGS IN RAIN SHOWERS OVERNIGHT. THERE WILL BE AREAS OF MOUNTAIN OBSCURATION WITH LOCAL IFR CONDITIONS IN THE WEST CENTRAL IDAHO MOUNTAIN VALLEYS INCLUDING KMYL. EXPECT WIDESPREAD VFR ON SUNDAY...THEN MORE SHOWERS MOVING INTO EASTERN OREGON AFTER 18Z. CONDITIONS WILL DETERIORATE ACROSS THE AREA SUNDAY NIGHT. SURFACE WINDS WILL BE LIGHT...INCREASING TO 10-20 KTS FROM THE SOUTH AFTER 18Z. WINDS ALOFT WILL BE SOUTHWEST UP TO 35 KTS AT 12K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH MONDAY...SHORT WAVE THAT IS NOW MOVING ACROSS EASTERN OREGON CONTINUES TO WEAKEN WITH SATELLITE IMAGERY SHOWING WARMING TOPS. THERE ARE A FEW GAGE REPORTS OF LIGHT PRECIPITATION. AS THE TROF CONTINUES EASTWARD INTO THE DIFLUENT FLOW EXPECT FURTHER WEAKENING SO AM ONLY LOOKING FOR SCATTERED SHOWERS THIS EVENING MAINLY OVER THE MOUNTAINS. SKIES SHOULD GENERALLY CLEAR BEHIND THE TROF SUNDAY MORNING FOR GOOD RADIATION CONDITIONS. MILD TEMPERATURES SUNDAY IN THE SHORT WAVE RIDGE AHEAD OF THE NEXT TROF. THE CLOUD SHIELD AHEAD OF THE NEXT SYSTEM WILL SPREAD INTO SE OREGON SUNDAY WITH A CHANCE OF RAIN IN THE AFTERNOON. THE BEST CHANCE OF PRECIPITATION IS LATE SUNDAY NIGHT AND EARLY MONDAY WHEN A TRAILING WAVE MOVES THROUGH. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...ACTIVE WEATHER PATTERN CONTINUES INTO NEXT WEEKEND WITH SEVERAL UPPER TROUGHS MOVING ACROSS THE REGION. THE MOST POTENT OF THESE STORM SYSTEMS WILL AFFECT THE AREA TUESDAY NIGHT THROUGH WEDNESDAY AND MODERATE RAINFALL /AND HIGH-ELEVATION SNOWFALL/ IS LIKELY. THURSDAY THROUGH SATURDAY...MODELS SHOWING LARGE CLOSED LOW PRESSURE SYSTEM FORMING OFF THE PACIFIC NORTHWEST COAST. HOWEVER...MODELS SPLIT ON HOW THE LOW PRESSURE SYSTEM WILL MOVE INLAND. ECMWF BRINGS THE LOW INTO THE GREAT BASIN ON SATURDAY FOR WIDESPREAD PRECIPITATION ACROSS THE AREA. THE GFS IS MUCH DRIER WITH THE LOW MOVING SOUTH ALONG THE COAST BEFORE FINALLY MOVING INLAND IN SOUTHERN CALIFORNIA LATE SUNDAY. TEMPERATURES WILL FLUCTUATE WITH EACH TROUGH BUT ARE FORECAST TO REMAIN WITHIN 5 DEGREES OF NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...SP AVIATION.....JT PREV SHORT TERM...JJ PREV LONG TERM....JS/DD
Hazardous weather outlook, Mar 12, 4:38 AM PST, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 538 AM MST SAT MAR 12 2011 IDZ011>016-028>030-033-ORZ061>064-131300- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 538 AM MST SAT MAR 12 2011 /438 AM PST SAT MAR 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.